MAUDE Adverse Event Report: TRUMPF MEDIZIN SYSTEME GMBH + CO. KG HEAD SECTION DOUBLE JOINT H V; TABLE, OPERATING-ROOM, ELECTRICAL

TRUMPF MEDIZIN SYSTEME GMBH + CO. KG HEAD SECTION DOUBLE JOINT H V; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 1850955
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During initial evaluation by provided pictures it was noted that shoulder supports were attached to the side rails of the head section.According to the ifu this setup will cause an overload to the head section, especially in an extreme head-down position.A further evaluation of the defect head section should clarify the impact of the head section to the event.Additionally, further device training of the medical staff is scheduled for a correct patient positioning and fixation, especially in head-down positions.If further information will become available a follow-up report will be submitted.
 
Event or Problem Description
Robot-assisted radical prostatectomy, positioning of the patient in supine, head-down position, shoulder supports attached to the head section of the table, at the end of the surgery after 3.5 h there was a loud crash followed by a thump sound (patient's head hit the floor) head section suddenly broke off without warning.No harm was reported with the event.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
During investigation of the reported event the following was determined: the patient was placed on a trusystem 7500 operating table system in an extreme head-down position.To secure the patient from slipping the user placed lateral supports at the side rails of the head section which supported the patient at the shoulders.During the surgical procedure the head section must have been moved upwards by the applied force from the patient in head down position.Following this the patient slided further head down and the whole weight of the patient caused the head section to break.This resulted in the patient slided on the floor completely.According to the ifu of the operating table the patient must be secured from slipping, e.G.By using straps.This is especially in extreme head-down positions essential.The ifu of the head section contains the requirement: "the maximum permissible torque on each standard rail of the head section is 30 nm.The torque on the standard rail may be applied only on the patients longitudinal axis." in the extreme head-down position the torque from the attached lateral supports was applied on the patients transverse axis.It also exceeded the maximum allowed load to the head section.It is possible the head section was pre-damaged prior the event which supported the break of the head section during the event.A damage at the frame was noticed which could be interpreted as an impact to the device.Additionally, the used lateral supports are not intented to support the patients shoulder.Shoulder supports are available and able to be attached at the operating table top - instead at the head section.The lateral supports used were not manufactured or distributed by trumpf medical.Conclusion: the event was caused by an user error.A design, manufacturing, material issue or a device malfunction could not be confirmed.There was no injury associated with the event.Trumpf medical/hillrom provided further device training, including patient positioning, to the customer/user.Based on this, no further action is required.
 
Event or Problem Description

Brand Name
HEAD SECTION DOUBLE JOINT H V
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
TRUMPF MEDIZIN SYSTEME GMBH + CO. KG
carl-zeiss-strasse 7-9
saalfeld thuringen 07318
GM  07318
Manufacturer Contact
frances coote
carl zeiss strasse 7-9
saalfeld thuringen 07318
GM   07318
MDR Report Key15105406
Report Number3007143268-2022-00015
Device Sequence Number12049243
Product Code GDC
UDI-Device Identifier00887761991354
UDI-Public887761991354
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1850955
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown